Alert archive / Texas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 295, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Oct 8, 2009, 12:44 AM CDT for 4 counties in Texas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 8, 2009, 12:44 AM CDT (05:44 UTC)
- Expired
- Oct 8, 2009, 1:30 AM CDT
- In force
- 46 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
Counties Bailey County, TX, Cochran County, TX, Hockley County, TX, Lamb County, TX
The radar
The Lubbock radar (KLBB), 74 km from the middle of the area, began a volume at 05:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 5.7 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 806 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 223 m²/s²
- 0-3 km storm-relative helicity
- 256 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 8, 12:02 AM CDT, 42 minutes earlier.
Area forecast discussion, Oct 8, 12:02 AM CDT, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 1202 AM CDT THU OCT 8 2009 .AVIATION... CONFIDENCE REMAINS HIGH IN CONTINUED MVFR CONDITIONS WITH PERIODIC IFR CIG/VIS AT TIMES. SHOWERS AND THUNDERSTORMS /SOME POTENTIALLY STRONG TO SEVERE/ WILL CONTINUE TO ADVANCE NORTHEAST OUT OF NEW MEXICO LATE TONIGHT...HOWEVER SIGNALS ARE NOW LESS CERTAIN IN WHETHER OR NOT THE BRUNT OF THIS PRECIP WILL IMPACT THE TERMINALS. ADDITIONAL PRECIP DEVELOPMENT IS EXPECTED FARTHER SOUTH OF THE CURRENT ACTIVITY AND THIS WOULD HAVE THE BEST POTENTIAL FOR AFFECTING LBB AND CDS BEFORE SUNRISE. OTHERWISE VFR CRITERIA SHOULD RETURN TO BOTH STATIONS BY THURSDAY AFTERNOON AS SOUTHEASTERLY WINDS VEER SOUTHWESTERLY USHERING IN DRIER AIR. && .PREV DISCUSSION... /ISSUED 910 PM CDT WED OCT 7 2009/ UPDATE... SHOWERS AND THUNDERSTORMS CONTINUE TO APPEAR IMMINENT OVERNIGHT FOR MUCH OF THE SOUTH PLAINS REGION. WILL UPDATE GRIDS/FORECASTS TO REFLECT CURRENT TRENDS. CURRENT ANALYSIS DEPICTS THE WARM FRONT JUST SOUTH OF THE INTERSTATE 20 CORRIDOR. TWO AREAS OF SEVERE CONVECTION ARE ONGOING ATTM... 1/ OVER THE GUADALUPE MOUNTAINS AND 2/ EXPANDING NORTHWARD OVER THE BIG BEND AND LOWER TRANS PECOS. ALTHOUGH COVERAGE OF THIS CONVECTION HAS BEEN SLOW TO EXPAND/MOVE NORTHEASTWARD THIS EVENING...SUCH TRENDS ARE EXPECTED TO EVOLVE OVERNIGHT AS A 110+KT UA JET EMERGES OVER THE SOUTHERN/CENTRAL ROCKIES AND INDUCES A STRONG WAA/UPGLIDE REGIME OVER WEST TEXAS. THE INITIAL EVIDENCE OF THE JET/S EMERGENCE NOW APPEARS EVIDENT WITH INCREASING VAPOR CHANNEL ENHANCEMENT OVER NORTHERN NEW MEXICO/SOUTHEASTERN COLORADO...WHERE LIGHT PRECIP IS OCCURRING BETWEEN SANTA FE AND RATON. THUS EVIDENCE OF A STRENGTHENING LLJ IS EXPECTED TO BE OBSERVED IN THE COMING HOURS. THE 00Z WRF-NAM APPEARS TO BE STRUGGLING WITH ONGOING CONVECTION UPON INITIALIZATION. HOWEVER THE LATEST RUC SOLUTIONS SUPPORT THE ABOVE SCENARIO WITH DEVELOPMENT/EXPANSION OF THE CURRENT CONVECTION ACCELERATING EAST-NORTHEASTWARD OVER THE LOW LEVEL COLD DOME...AND THEN SPREADING EAST/NORTHEASTWARD FROM THE TEXAS/NEW MEXICO BORDER OVER THE SOUTH PLAINS DURING THE 05-08Z TIMEFRAME. GIVEN THIS WILL INITIALLY LOWER 00-06Z POPS OVER THE EASTERN FA...BUT WILL ACTUALLY INCREASE GRIDDED POPS INTO THE 70-80 PERCENT RANGE MOST AREAS 06-12Z. AMPLE ELEVATED INSTABILITY AND DEEP LAYER SHEAR WILL BE PRESENT TO SUPPORT A LOW END HAIL THREAT...ESPECIALLY OVER THE SOUTHWESTERN HALF OF THE FA OVERNIGHT. SOME RISK OF HEAVY RAINFALL ALSO WILL EXIST GIVEN PWATS BETWEEN 1.5-1.7 INCHES. WILL RETAIN A MENTION OF BOTH THREATS IN THE HAZARDOUS WEATHER OUTLOOK. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 54 76 39 67 40 / 70 20 10 10 0 TULIA 56 80 41 66 41 / 80 30 20 10 0 PLAINVIEW 57 80 43 66 42 / 80 30 20 10 0 LEVELLAND 57 80 47 67 45 / 80 20 10 10 0 LUBBOCK 59 80 47 67 44 / 80 30 20 10 0 DENVER CITY 57 81 50 68 46 / 80 20 10 10 0 BROWNFIELD 59 81 49 68 45 / 80 30 10 10 0 CHILDRESS 60 82 44 64 44 / 80 60 40 10 10 SPUR 62 81 50 64 44 / 80 50 30 10 10 ASPERMONT 62 82 52 65 47 / 70 60 30 20 10 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 93/20
Hazardous weather outlook, Oct 7, 8:12 PM CDT, 4 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 812 PM CDT WED OCT 7 2009 TXZ021>044-081300- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 812 PM CDT WED OCT 7 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS SOUTHEAST NEW MEXICO AND THE WESTERN PERMIAN BASIN THIS EVENING... BEFORE EXPANDING NORTHEAST INTO MUCH OF THE OUTLOOK AREA LATER TONIGHT. THE PRESENCE OF ABUNDANT LOW LEVEL MOISTURE AND POTENTIAL FOR STORM CELLS TO REPEATEDLY MOVE OVER THE SAME AREA MAY LEAD TO THE DEVELOPMENT OF HEAVY RAINFALL AND MINOR FLOODING. IN ADDITION...A FEW STORMS COULD BECOME SEVERE WITH LARGE HAIL BEING THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORM CHANCES WILL GRADUALLY DISSIPATE THROUGHOUT THE DAY ON THURSDAY...HOWEVER HEAVY RAIN WILL AGAIN BE POSSIBLE ESPECIALLY OFF THE CAPROCK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Oct 7, 11:24 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 1124 PM CDT WED OCT 7 2009 TXZ033-039-080515- COCHRAN TX-YOAKUM TX- 1124 PM CDT WED OCT 7 2009 ...SIGNIFICANT WEATHER ALERT FOR A STRONG THUNDERSTORM APPROACHING YOAKUM AND COCHRAN COUNTIES... AT 1117 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 35 MILES WEST OF DENVER CITY MOVING NORTHEAST AT 45 MPH. THIS STORM WILL LIKELY PRODUCE HAIL...VERY HEAVY RAINS AND FREQUENT CLOUD TO GROUND LIGHTNING. THE THUNDERSTORM IS EXPECTED TO ENTER NORTHWEST YOAKUM COUNTY AROUND 1150 PM CDT...AND SOUTHWEST COCHRAN COUNTY SHORTLY AFTER MIDNIGHT. PERSONS IN THE PATH OF THIS STRONG THUNDERSTORM SHOULD CLOSELY MONITOR WEATHER RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. LAT...LON 3383 10303 3383 10261 3295 10258 3295 10305 TIME...MOT...LOC 0417Z 219DEG 37KT 3305 10341 MCZ
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 7, 11:50 PM CDT | Severe Thunderstorm Warning | LUB | Cochran, Yoakum | 55 min |
| Oct 8, 3:23 PM CDT | Severe Thunderstorm Warning | LUB | Cottle, Dickens, King | 45 min |
| Oct 8, 4:12 PM CDT | Severe Thunderstorm Warning | LUB | Cottle | 33 min |
| Oct 8, 4:41 PM CDT | Severe Thunderstorm Warning | LUB | Cottle, King | 31 min |
| Oct 8, 6:21 PM CDT | Severe Thunderstorm Warning | LUB | King | 54 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.